Alert archive / Texas / Flash Flood Warnings in 2017

Flash Flood Warning 14, NWS Corpus Christi, TX

August 26, 20174 counties in Texas

NWS Corpus Christi, TX issued this flash flood warning at Aug 26, 2017, 2:27 AM CDT for 4 counties in Texas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2017, 2:27 AM CDT (07:27 UTC)
Expired
Aug 26, 2017, 7:30 AM CDT
In force
5 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

Counties Bee County, TX, Goliad County, TX, Refugio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 74 km from the middle of the area, began a volume at 07:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 7.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2017-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2017-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1132 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

969 
WGUS54 KCRP 260727
FFWCRP
TXC025-175-391-469-261230-
/O.NEW.KCRP.FF.W.0014.170826T0727Z-170826T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
227 AM CDT SAT AUG 26 2017

The National Weather Service in Corpus Christi has issued a

* Flash Flood Warning for...
  Southwestern Victoria County in south central Texas...
  Southeastern Goliad County in south central Texas...
  Northwestern Refugio County in south central Texas...
  Southeastern Bee County in south central Texas...

* Until 730 AM CDT

* At 225 AM CDT, Doppler radar indicated heavy rain across the 
  warned area, north and west of the center of Harvey. Up to two 
  inches of rain have already fallen. Flash flooding is already 
  occurring or will be imminent.

Additional rainfall amounts of 2 to 4 are possible in the warned 
area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 2863 9706 2817 9747 2818 9748 2817 9749
      2845 9769 2879 9725

$$

GW
1 follow-up statement
584 
WGUS74 KCRP 261013
FFSCRP

Flash Flood Statement
National Weather Service Corpus Christi TX
513 AM CDT SAT AUG 26 2017

TXC025-175-391-469-261230-
/O.CON.KCRP.FF.W.0014.000000T0000Z-170826T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Victoria TX-Goliad TX-Refugio TX-Bee TX-
513 AM CDT SAT AUG 26 2017

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM CDT FOR
SOUTHWESTERN VICTORIA...SOUTHEASTERN GOLIAD...NORTHWESTERN REFUGIO
AND SOUTHEASTERN BEE COUNTIES...

At 509 AM CDT, Doppler radar indicated moderate to heavy rain across 
the warned area associated with Hurricane Harvey. Radar estimated 
two to three and a half inches of rain have already fallen. Flash 
flooding is likely occurring.

Additional rainfall amounts half an inch to one inch per hour is 
possible in the warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 2863 9706 2817 9747 2818 9748 2817 9749
      2845 9769 2879 9725

$$

TE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 12:27 AM CDT, 2 hours earlier.

Area forecast discussion, Aug 26, 12:27 AM CDT, 2 hours before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1227 AM CDT Sat Aug 26 2017

.DISCUSSION...

See aviation discussion below for the 06Z TAF's.

&&

.AVIATION...

With Harvey continuing it's impacts across the CRP, ALI and VCT TAF
sites and those airports being out of service, will continue with
AMD NOT SKED for those TAF's. Have shown a trend of some improvement
wrt the winds for Sat morning and into Sat afternoon, however
widespread convection is still expected with MVFR to IFR conditions
through Saturday night. Rain chances and winds are lower for the LRD
area with VFR conditions currently being reported at LRD. Winds are
expected to increase across LRD, but should remain below 35kt gusts.
Am expecting MVFR conditions to develop across LRD overnight but
should improve Sat afternoon/evening.

&&

&&

.PREVIOUS DISCUSSION... /Issued 1101 PM CDT Fri Aug 25 2017/

DISCUSSION...

Hurricane Harvey made landfall as a Category 4 storm near Rockport
this evening. Numerous wind gusts reports have been received of
wind gusts over 100 mph with the highest report of 131 mph near
Port Aransas. The storm has slowed its forward progress as
expected and is currently moving northwest at 7 kt. With a large
portion of the storm still over the water, the storm will be slow
to weaken and hurricane conditions are likely to continue well into
Saturday. Conditions will gradually improve during the day on
Thursday, but Tropical Storm conditions may continue through
several days. In addition, rainfall estimates of 5 to 10 inches
are also noted from near Port Aransas through Rockport. Heavy
rains will continue for several days with catastrophic and life
threatening flooding expected. Rainfall totals of 20 to 30 inches
are expected with isolated 40 inch amounts.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    75  85  75  82  73  /  70  60  70  90  80
Victoria          75  83  74  80  72  /  80  70  70  90  90
Laredo            76  89  73  88  72  /  40  40  40  40  20
Alice             75  86  74  83  72  /  70  60  70  80  60
Rockport          77  85  77  83  74  /  80  70  70  80 100
Cotulla           74  85  73  86  71  /  60  50  40  40  10
Kingsville        76  87  75  83  73  /  70  60  70  80  60
Navy Corpus       78  86  77  83  75  /  80  60  70  90  90

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Hurricane Warning For the following zones: Aransas...Bee...
     Calhoun...Goliad...Jim Wells...Kleberg...Live Oak...
     Nueces...Refugio...San Patricio...Victoria.

     Flash Flood Watch through Tuesday evening For the following
     zones: Aransas...Bee...Calhoun...Duval...Goliad...Jim
     Wells...Kleberg...Live Oak...McMullen...Nueces...Refugio...
     San Patricio...Victoria.

     Tropical Storm Warning For the following zones: Bee...Duval...
     Goliad...Jim Wells...Live Oak...McMullen...Victoria.

GM...Hurricane Warning For the following zones: Bays and Waterways
     from Baffin Bay to Port Aransas...Bays and Waterways from
     Port Aransas to Port O'Connor...Coastal waters from Baffin
     Bay to Port Aransas out 20 NM...Coastal waters from Port
     Aransas to Matagorda Ship Channel out 20 NM...Waters from
     Baffin Bay to Port Aransas from 20 to 60 NM...Waters from
     Port Aransas to Matagorda Ship Channel from 20 to 60 NM.

&&

TE/81...AVIATION
Hazardous weather outlook, Aug 25, 10:50 PM CDT, 3 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
1050 PM CDT Fri Aug 25 2017

GMZ230-235-250-255-270-275-TXZ229>234-239>247-270400-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
1050 PM CDT Fri Aug 25 2017

This hazardous weather outlook is for South Texas and the Middle
Texas Coastal Waters.

.DAY ONE...Tonight

Hurricane Harvey will continue to produce bands of thunderstorms
and strong winds through the night. Tornadoes or waterspouts will
also be possible.
Dangerous flooding along with very high storm surge are imminent.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Although Harvey will weaken, it is expected to meander near South
Texas over the next couple of days, resulting in a continuance of
heavy rainfall, flash flooding and strong winds. Harvey is
forecast to begin to moving away from South Texas early next
week, gradually bringing diminishing rainfall chances through the
rest of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is anticipated. Spotter safety is of highest
concern, but any information that can be relayed is appreciated.

In the hours before

Local storm report, Aug 25, 11:34 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1134 PM CDT FRI AUG 25 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     HURRICANE        1 S ROCKPORT            28.03N  97.05W
08/25/2017                   ARANSAS            TX   EMERGENCY MNGR

            SEVERE DAMAGE TO THE FAIRFIELD INN AND EVACUATED 40
            PEOPLE TO HURRICANE SHELTER.

&&

CORRECTED REMARKS...SOURCE

EVENT NUMBER CRP1700270

KW
Local storm report, Aug 26, 1:30 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
130 AM CDT SAT AUG 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 PM     HURRICANE        2 ENE PORT ARANSAS      27.84N  97.04W
08/25/2017                   GMZ255             TX   C-MAN STATION

            ANPT2 MEASURED A PEAK WIND GUST OF 132 MPH.

&&

EVENT NUMBER CRP1700275

KW
Local storm report, Aug 26, 1:54 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
154 AM CDT SAT AUG 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 PM     HURRICANE        2 WSW LAMAR             28.13N  97.03W
08/25/2017                   GMZ235             TX   NOS

            110 MPH OBSERVED BY CPNT2.

&&

EVENT NUMBER CRP1700276

KW
Local storm report, Aug 26, 1:58 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
158 AM CDT SAT AUG 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     HURRICANE        1 S ROCKPORT            28.02N  97.05W
08/25/2017                   GMZ235             TX   NOS

            108 MPH WIND GUST MEASURED AT RCPT2.

&&

EVENT NUMBER CRP1700277

KW
Local storm report, Aug 26, 2:04 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
204 AM CDT SAT AUG 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1024 PM     HURRICANE        6 S ARANSAS NWR         28.23N  96.80W
08/25/2017                   CALHOUN            TX   C-MAN STATION

            106 MPH WIND GUST MEASURED AT AWRT2.

&&

EVENT NUMBER CRP1700278

KW
Local storm report, Aug 26, 2:10 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
210 AM CDT SAT AUG 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HURRICANE        1 E PORT ARANSAS        27.83N  97.05W
08/25/2017                   GMZ250             TX   C-MAN STATION

            109 MPH MEASURED AT PTAT2

&&

EVENT NUMBER CRP1700279

KW

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 8:47 PM CDTExtreme Wind WarningCRPAransas, Calhoun, Refugio, San Patricio3 hr
Aug 25, 10:55 PM CDTFlash Flood WarningCRPAransas, Refugio, San Patricio8 hr
Aug 25, 11:46 PM CDTExtreme Wind WarningCRPAransas, Refugio, San Patricio119 min
Aug 26, 2:31 AM CDTFlash Flood WarningCRPAransas, Refugio, Victoria5 hr
Aug 26, 10:54 AM CDTFlash Flood WarningCRPVictoria3 hr
Aug 26, 1:07 PM CDTAreal Flood WarningCRPAransas, Refugio6 hr
Aug 26, 2:02 PM CDTAreal Flood WarningCRPGoliad, Refugio, Victoria3 hr

Nearby

Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.